Alert archive / California / Frost Advisories in 2022
Frost Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 8, 2022, 2:08 PM PST for Humboldt County, Mendocino County, California. It took effect at Mar 8, 2022, 11:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2022, 2:08 PM PST (22:08 UTC)
- In effect from
- Mar 8, 2022, 11:00 PM PST
- Expired
- Mar 9, 2022, 8:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675 WWUS76 KEKA 082208 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 208 PM PST Tue Mar 8 2022 CAZ110-111-090615- /O.NEW.KEKA.HZ.W.0006.220309T0700Z-220309T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 208 PM PST Tue Mar 8 2022 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Northwestern Mendocino Interior and Northeastern Mendocino Interior Counties. * WHEN...From 11 PM this evening to 9 AM PST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ109-113>115-090615- /O.NEW.KEKA.FZ.W.0004.220309T0700Z-220309T1700Z/ Mendocino Coast-Southeastern Mendocino Interior-Northern Lake- Southern Lake- 208 PM PST Tue Mar 8 2022 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Mendocino Coast, Southeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From 11 PM this evening to 9 AM PST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ103-090615- /O.NEW.KEKA.FR.Y.0004.220309T0700Z-220309T1700Z/ Northern Humboldt Coast- 208 PM PST Tue Mar 8 2022 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt Coast County. * WHEN...From 11 PM this evening to 9 AM PST Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
3 follow-up statements
631 WWUS76 KEKA 090324 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 724 PM PST Tue Mar 8 2022 CAZ110-111-091130- /O.CON.KEKA.HZ.W.0006.220309T0700Z-220309T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 724 PM PST Tue Mar 8 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Northern Mendocino county valleys. * WHEN...From 11 PM this evening to 9 AM PST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ109-113>115-091130- /O.CON.KEKA.FZ.W.0004.220309T0700Z-220309T1700Z/ Mendocino Coast-Southeastern Mendocino Interior-Northern Lake- Southern Lake- 724 PM PST Tue Mar 8 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...The Mendocino Coast, Southeastern Mendocino Interior, and Lake county. * WHEN...From 11 PM this evening to 9 AM PST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ112-091130- /O.EXA.KEKA.FR.Y.0004.220309T0700Z-220309T1700Z/ Southwestern Mendocino Interior- 724 PM PST Tue Mar 8 2022 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southwestern Mendocino Interior County. * WHEN...From 11 PM this evening to 9 AM PST Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ103-091130- /O.CON.KEKA.FR.Y.0004.220309T0700Z-220309T1700Z/ Northern Humboldt Coast- 724 PM PST Tue Mar 8 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Northern Humboldt Coast County. * WHEN...From 11 PM this evening to 9 AM PST Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
954 WWUS76 KEKA 091123 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 323 AM PST Wed Mar 9 2022 CAZ110-091600- /O.CAN.KEKA.HZ.W.0006.000000T0000Z-220309T1700Z/ /O.EXB.KEKA.FZ.W.0004.000000T0000Z-220309T1600Z/ Northwestern Mendocino Interior- 323 AM PST Wed Mar 9 2022 ...FREEZE WARNING IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31. * WHERE...Northwestern Mendocino Interior County. * WHEN...Until 8 AM PST this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ111-091600- /O.CAN.KEKA.HZ.W.0006.000000T0000Z-220309T1700Z/ /O.EXB.KEKA.FR.Y.0004.000000T0000Z-220309T1600Z/ Northeastern Mendocino Interior- 323 AM PST Wed Mar 9 2022 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Northeastern Mendocino Interior County. * WHEN...Until 8 AM PST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ109-113-115-091230- /O.CAN.KEKA.FZ.W.0004.000000T0000Z-220309T1700Z/ Mendocino Coast-Southeastern Mendocino Interior-Southern Lake- 323 AM PST Wed Mar 9 2022 ...FREEZE WARNING IS CANCELLED... $$ CAZ114-091600- /O.EXT.KEKA.FZ.W.0004.000000T0000Z-220309T1600Z/ Northern Lake- 323 AM PST Wed Mar 9 2022 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 32. * WHERE...Northern Lake County. * WHEN...Until 8 AM PST this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ103-112-091600- /O.EXT.KEKA.FR.Y.0004.000000T0000Z-220309T1600Z/ Northern Humboldt Coast-Southwestern Mendocino Interior- 323 AM PST Wed Mar 9 2022 ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Southwestern Mendocino Interior and Northern Humboldt Coast Counties. * WHEN...Until 8 AM PST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
117 WWUS76 KEKA 091557 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 757 AM PST Wed Mar 9 2022 CAZ110-114-091700- /O.EXP.KEKA.FZ.W.0004.000000T0000Z-220309T1600Z/ Northwestern Mendocino Interior-Northern Lake- 757 AM PST Wed Mar 9 2022 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... $$ CAZ103-111-112-091700- /O.EXP.KEKA.FR.Y.0004.000000T0000Z-220309T1600Z/ Northern Humboldt Coast-Northeastern Mendocino Interior- Southwestern Mendocino Interior- 757 AM PST Wed Mar 9 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 8, 3:43 AM PST, 10 hours 25 minutes earlier.
Area forecast discussion, Mar 8, 3:43 AM PST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
343 AM PST Tue Mar 8 2022
.SYNOPSIS...Overnight lows begin another cooling trend the next
couple of nights, bottoming out Wednesday night. Dry weather
persists through the work week, with the next chance for precip
possibly occurring next weekend.
&&
.DISCUSSION...Much of interior NWRN CA saw another round of
temperatures in the mid to low 30s overnight with frost conditions
for portions the coast. High pressure remains stationary off the
West Coast for the next few days, which should bring a similar
pattern of warmer afternoon highs and breezy north winds in the
afternoons. Overnight lows look to begin a cooling trend next couple
of nights, bottoming out Wednesday night in the wake of a passing
weak shortwave. This passing shortwave will likely accentuate the
diurnal push of northwesterly winds Tuesday and Wednesday, with
blustery gusts reaching across most interior ridges and a few
valleys...particularly in SW Humboldt, Trinity, Mendocino, and Lake
counties. Winds should turn NE to E late Wednesday night and early
Thursday morning as this low drops into the Great Basin. Winds then
significantly weaken late this week.
Otherwise, precip chances look pretty slim-to-nil through much of
the work week, besides the weak mid-week trough possibly bringing
drizzle to the CA/OR border early Wed morn. Long-range ensemble
guidance has kicked the potential chance of the offshore ridge
breaking down until later in the period, now signaling the possible
change to a more active pattern early next week. However, a trough
still looks to to slip over the ridge this weekend, bringing a
chance of beneficial precip to much of the CWA...although this has
been trending weaker with the most recent model runs.
&&
.AVIATION...VFR conditions are expected today, though MVFR
visibility in haze may occur at KCEC. North-northwesterly winds will
also increase today, with gusts to around 20 kt this afternoon and
early evening. Low clouds and mist will develop on Wednesday and
impact coastal terminals with IFR conditions.
&&
.MARINE...Northerly winds will increase today, with localized gusts
to 35kt south of Cape Mendocino this afternoon and evening. The
coverage of gusts around 35kt is not sufficient to warrant a gale
warning for the southern waters. Seas will be dominated by short
period waves through the week, generally around 6-8 feet. A couple
of 2-3 foot westerly swells will also be present. North winds and
steep seas will ease up toward the end of the week as a front slowly
approaches. Light to moderate southerlies are forecast for
Saturday.
&&
.FIRE WEATHER...A cold dense airmass spreading south across the
Great Basin will cause east-northeast winds to gust up to 40 mph
across exposed ridges in Mendocino and Lake Counties Wednesday
evening into Thursday morning. In addition, a critically dry
airmass will spread across the region...particularly during
Thursday afternoon, with relative humidity values falling into the
teens and single digits. Locally elevated fire weather conditions
will be possible across the ridges of Lake and Mendocino Counties
as a result.
Garner
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory until 9 AM PST this morning for CAZ109-
112>115.
Freeze Warning until 9 AM PST this morning for CAZ110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 2 AM PST Thursday for PZZ470-475.
Small Craft Advisory from noon today to 2 AM PST Thursday
for PZZ455.
Small Craft Advisory from noon today to 9 PM PST Wednesday
for PZZ450.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 8, 2:08 PM PST, 0 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 208 PM PST Tue Mar 8 2022 CAZ101-102-104>108-112-115-092215- Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Southwestern Mendocino Interior- Southern Lake- 208 PM PST Tue Mar 8 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-113-114-092215- Mendocino Coast-Southeastern Mendocino Interior-Northern Lake- 208 PM PST Tue Mar 8 2022 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-092215- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 208 PM PST Tue Mar 8 2022 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Hard Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Hard Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-092215- Northern Humboldt Coast- 208 PM PST Tue Mar 8 2022 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:08 PM PST | Freeze Warning | EKA | Lake, Mendocino | 18 hr |
| Mar 8, 2:08 PM PST | Hard Freeze Warning | EKA | Mendocino | 13 hr |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.